Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


nail darkening/meds related?
Mar 28, 2002

I am an afro americam male positive for 14 yrs. I recently changed to videx,from viread. Now my combo is videx, sustiva, epivir and hydrea. What coul cause fingrnails to darken. Mainly thumb but others are beginning to show signs.

Response from Dr. Boyle

It is tough to tell you what it is without actually seeing it but nail darkening can be caused by medications. This used to occur most notably with Retrovir (zidovudine), which you are not on, but has also been reported for other antiretrovirals and for hydroxyurea. Of course, other things can cause this as well, including some infectious processes, and HIV itself. You should discuss this with your doctor and have the problem evaluated.



Previous
Lypoatrophy
Next
Please Read on VIREAD

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement